News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Marfan's Syndrome - Should I be Worried?


 venom107 - Thu Jul 17, 2003 12:50 pm

I went to the doctor about a week ago to see why my right knee had dislocated twice in the last couple of months. When I went there I also found that my blood pressure was very high which worried the nurses and the doctor. I had several blood tests done to see if I had hyperthyroidism and to make sure that all the chemicals in my body were in check. I have always been very thin but lately I've just kept losing weight and this was also a reason for seeing the doctor anyways, most of the tests have come back normal but now the doctor wants me to come in for a Diagnostic Imagining test, Echo Cardiogram, and to see an Optomologist for my eyes. When I talked to him last he said that he was concerned that I might have Marfan's Syndrome a very rare genetic disorder which would explain almost every symptom I've had, even the reason why I'm the only person in my family that is near sighted. My question is should I be worried about this at all and could it just be weird coincidences and that nothing is wrong? Neither one of my parents remember anyone in my family have Marfan's but 2 out of 100,000 people isnt exactly a high number. Is there anyway that this genetic mutation could stay dorment and not show up until generations later? I'm really worried about this being 18 and almost started college. Thanks for any help and answers.
 Mrs. OK - Tue Oct 04, 2005 1:28 pm

Can Blood Pressure Medicine Cause Arm Pain?

Thanks in advance for your help.

My husband was admitted to ICU a few weeks ago with malignant hypertension. At the time his blood pressure read 236/136. The renal speciailist has been very thorough and as of this time there is no indicators of permanent damage to organs or eyes. He was released from the hospital and has been adjusting to the medications he is now taking.

Here's the dilemma. For some reason his left arm is hurting excessively. The renal specialist hasn't found any clear reason why. My husband believes it's related to the high blood pressure, as it hurts most when his blood pressure spikes in the evening. The pain started a couple of weeks after taking the meds, beginning as a "tingly" feeling as if the arm was asleep. He's been alternating heat and cold to try and get relief. Tylenol does no good. The pain is so strong he cannot sleep at night, and as can be expected the pain also causes (I think) the blood pressure to rise.

He is on 20 mg. Lisinopril twice daily, 200 mg. Labatolol twice daily, and now 0.2 mg. Clonodine at night to try and lower his blood pressure so he can sleep. He quit smoking two days before being admitted to the hospital, is not drinking, and we have done our best to reduce the sodium in his diet.

Before we are driven to pay for yet another specialist, my question is Can this arm pain be related to the medicine he's taking? His heart rate tends to be in the low 60's when we check his blood pressure. Any information or suggestions would be greatly appreciated!

My apologies for adding this to an old thread (and I hope it gets noticed) but new topics are no longer able to be posted here.

THANKS.
 candice98802 - Sat Oct 08, 2005 11:50 pm

Hi
My I am a 24 yr. old female and a mother of two. During my last pregnancy experienced high blood pressure @ a couple of my check ups however the doctor didnt seem concerned. I recently went to the doctors and my blood pressure was 140/72 they asked me if I was stressed I said no, they said no big deal. Well the other day I wasnt feeling well so I checked my blood pressure and it was 141/70. I am concerned. Should I be? What should I do? :?:

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here